Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


On the collection of Baire class one functions on the irrationals

Author: Roman Pol
Journal: Proc. Amer. Math. Soc. 143 (2015), 4457-4462
MSC (2010): Primary 03E15, 26A21, 54H05
Published electronically: March 25, 2015
MathSciNet review: 3373944
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The Baire class one fan over the irrationals $ \mathbb{N} ^{\mathbb{N}}$ is the space $ S(\mathbb{N} ^{\mathbb{N}})$
$ = ( \mathbb{N} ^{\mathbb{N}} \times \mathbb{N})\cup \{ \infty \}$, where basic neighbourhoods of $ \infty $ are epigraphs of the first Baire class functions $ f: \mathbb{N}^{\mathbb{N}}\to \mathbb{N}$, augmented by $ \infty $, and the remaining points are isolated; $ S(\mathbb{N}) = ( \mathbb{N} \times \mathbb{N} )\cup \{\infty \}$ is the standard countable sequential fan. We prove that $ S(\mathbb{N}^{\mathbb{N}}) \times S(\mathbb{N})$ has countable tightness: in this product, whenever $ p \in \overline {A}$, then $ p\in \overline {B}$ for some countable $ B\subset A$.

References [Enhancements On Off] (What's this?)

  • [Ar] A. V. Arkhangelskiĭ, Topological function spaces, Mathematics and its Applications (Soviet Series), vol. 78, Kluwer Academic Publishers Group, Dordrecht, 1992. Translated from the Russian by R. A. M. Hoksbergen. MR 1144519 (92i:54022)
  • [vD] E.K. van Douwen, The integers and topology, Handbook of Set-Theoretic Topology (K. Kunen and J.E. Vaughan eds.), North-Holland, 1984, pp. 111-167.
  • [EGKTT] Katsuya Eda, Gary Gruenhage, Piotr Koszmider, Kenichi Tamano, and Stevo Todorčević, Sequential fans in topology, Topology Appl. 67 (1995), no. 3, 189-220. MR 1367267 (96k:54007),
  • [Gr] Gary Gruenhage, $ k$-spaces and products of closed images of metric spaces, Proc. Amer. Math. Soc. 80 (1980), no. 3, 478-482. MR 581009 (82a:54047),
  • [Kun] Kenneth Kunen, Set theory, Studies in Logic (London), vol. 34, College Publications, London, 2011. MR 2905394
  • [Kur] K. Kuratowski, Topology. Vol. I, New edition, revised and augmented. Translated from the French by J. Jaworowski, Academic Press, New York-London; Państwowe Wydawnictwo Naukowe, Warsaw, 1966. MR 0217751 (36 #840)
  • [LP] A. Leiderman and R. Pol, On iterated function spaces with mixed topologies (in preparation).
  • [Mi] Arnold W. Miller, Special subsets of the real line, Handbook of set-theoretic topology, North-Holland, Amsterdam, 1984, pp. 201-233. MR 776624 (86i:54037)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 03E15, 26A21, 54H05

Retrieve articles in all journals with MSC (2010): 03E15, 26A21, 54H05

Additional Information

Roman Pol
Affiliation: Mathetmatics Institute, University of Warsaw, ul Banacha 2, PL 02-097, Warsaw, Poland

Keywords: Baire class one functions, tightness
Received by editor(s): March 23, 2014
Received by editor(s) in revised form: June 19, 2014
Published electronically: March 25, 2015
Communicated by: Mirna Dzamonja
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society